Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 15, 2012, 2:21 PM EDT for 5 counties in New York. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 15, 2012, 3:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Schuyler County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 57 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
488
WWUS81 KBGM 151821
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT SUN JUL 15 2012
NYZ022>025-044-045-055-056-151930-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER NY-STEUBEN
NY-TIOGA NY-TOMPKINS NY-
221 PM EDT SUN JUL 15 2012
...LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BROOME...CHEMUNG...SCHUYLER...SOUTHERN CORTLAND...SOUTHERN
STEUBEN...SOUTHWESTERN CHENANGO...TIOGA AND TOMPKINS COUNTIES...
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ITHACA
TO WATKINS GLEN TO CORNING...AND MOVING EAST AT 20 MPH.
* THE LINE OF STORMS WITH HEAVY RAIN WILL CONTINUE EAST ACROSS THE
SOUTHERN TIER THROUGH 330 PM...AS WELL AS PORTIONS OF
TOMPKINS...CORTLAND...AND CHENANGO COUNTIES.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE A VERY QUICK INCH OR MORE
OF RAIN...WHICH COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS...AND ROADSIDE DITCHES.
LAT...LON 4204 7774 4234 7722 4256 7657 4245 7561
4202 7546 4202 7636
$$
MDPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 15, 2:16 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT SUN JUL 15 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL TAPER OFF THIS EVENING AS AN UPPER LEVEL IMPULSE MOVES THROUGH. MAINLY FAIR AND DRY WEATHER IS EXPECTED MONDAY AND TUESDAY...WITH TEMPERATURES RISING INTO THE 90S ON TUESDAY. A COLD FRONT WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT ACROSS CENTRAL NEW YORK...AND OVER THE FAR SOUTHERN TIER AND NORTHEAST PENNSYLVANIA ON WEDNESDAY. HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH MONDAY/... SCT TO NUMEROUS SHRA/TSRA WILL GRADUALLY TAPER OFF FROM W TO E LATE THIS AFTN ACRS WRN NY...AND THIS EVNG ACRS ERN/SE ZONES. POTNL FOR ISOLD ACTIVITY TIL ARND 06Z FOR MOST AREAS WITH S/WV STILL CROSSING THE AREA...BUT THINK ANY ACTIVITY STILL TO OUR WEST OVER LOWER ONTARIO WILL DSPT SHORTLY AFTER SUNSET AND NOT AFFECT THE BGM CWA. +RA MAIN THREAT WITH THE TSRA THIS AFTN/EVNG. MDLS ARE SPITTING OUT SOME LGT PCPN TMRW...BUT INSPECTION OF MDL PROFILES SUGESTS A SIG CAP IN THE 650-700 MB LAYER..THEREFORE LEFT OUT SLGT CHC POPS ON MON. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... TUESDAY IS SHAPING UP AS A VERY WARM DAY...WITH MAXES MOST AREAS IN THE L/M90S. WITH FCST TD'S IN THE M/U60S ACRS THE LAKE PLAIN...HEAT INDICES APRCH 100F IN A FEW LOCATIONS. HOWEVER...IT ALSO LOOKS RATHER BREEZY SPCLY TUE AFTN WITH A WELL MIXED BL XPCTD TO DVLP AS THE DAY PROGRESSES. FNT WILL APRCH FAR NRN ZONES WITH A CHC FOR SHRA/TSRA VERY LATE IN THE DAY. TIMING OF THIS FNT IS NOT OPTIMAL FOR MOST OF THE FCST AREA W/RESPECT TO CONVECTION. BEST CHCS ATTM APPEARS TO BE FAR NRN ZONES TUE EVNG...THEN SRN ZONES (NE PA) ON WED AFTN. WE INDICATED AN IMPRVG TREND IN SKY COVER ON WED ACRS MOST OF CNTRL NY BEHIND THE FNT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... 1:30 PM UPDATE... EXTENDED PERIOD STARTS OFF A BIT ACTIVE WITH A COLD FRONT SLIDING THROUGH THE CWA FROM NORTH TO SOUTH BY 06Z THURSDAY. PRIOR TO 06Z THURSDAY EXPECT THE CHANCE OF SHOWERS AND T'STORMS....ESPECIALLY ACROSS NE PA. ON THURSDAY THERE WILL BE A 500 TROUGH LOCATED TO THE NE OF THE CWA, KEEPING US IN THE NW FLOW REGIME. BY THURSDAY EVENING THE ECMWF IS SHOWING A SHORTWAVE AND AN ASSOCIATED AREA OF HIGHER VORTICITY DIGGING INTO THE CWA...ESPECIALLY OUR EASTERN ZONES. FRIDAY LOOKS QUIET AS THE 500MB RIDGE ATTEMPTS TO BUILD INTO OUR AREA. 850 TEMPS LOOK TO BE IN THE 8-10 DEGREE RANGE....SO EXPECT HIGHS AROUND 80. SATURDAY SHOULD START OFF QUIET BEFORE ANOTHER SHORTWAVE TROUGH AND ASSOCIATED VORT MAX DIGGS INTO OUR REGION AFTER 18Z SATURDAY. BY 12Z SUNDAY THE ECMWF IS FORECASTING A FRONT TO BE LOCATED NEAR LAKE ONTARIO AND SLIDING SOUTH THROUGH OUR CWA THROUGHOUT THE DAY ON SUNDAY. THIS FRONT SHOULD GIVE US A CHANCE OF SHOWERS/T'STORMS THROUGHOUT THE DAY SUNDAY. BY MONDAY WE ARE ONCE AGAIN IN THE NW FLOW ALONG THE TOP OF THE 500MB RIDGE, THIS WILL KEEP SHORTWAVES ROTATING THROUGH THE REGION WITH THE CHANCE FOR SCATTERED SHOWERS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 18Z UPDATE... UPPER DISTURBANCE IS INTERACTING WITH A MOIST AIR MASS RESULTING IN SHOWERS AND THUNDERSTORMS OF INCREASING COVERAGE...SWEEPING WNW TO ENE ACROSS THE AREA THIS AFTERNOON TO EARLY EVENING. IFR CONDITIONS CAN BE EXPECTED...WITH GUSTS OF 15-25 KTS...AS STORMS AFFECT THE INDIVIDUAL SITES. KSYR-KRME MAY BE FAR ENOUGH NORTH TO AVOID CB...BUT HEAVY SHOWER WITH AT LEAST MVFR CONDITIONS STILL LIKELY. A SHORTH PERIOD OF MIST/HAZE WILL LINGER AFTER PASSAGE OF CONVECTION. INTO TONIGHT...ABUNDANT LOW LEVEL HUMIDITY AND MOISTURE FROM PRIOR RAINFALL...WILL LIKELY ALLOW DEVELOPMENT MVFR TO IFR CIGS AND/OR VIS DURING THE PREDAWN HOURS MONDAY. RETURN TO VFR AROUND OR SHORTLY AFTER 12Z MONDAY. OUTLOOK... MON AFTN THRU TUE..VFR. TUE NGT...SCT MVFR IN SHRA/TSRA. WED...MVFR IN SCT TSRA MAINLY S CENT NY AND NE PA. THU/FRI...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...MDP AVIATION...MDP
Hazardous weather outlook, Jul 15, 2:10 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 210 AM EDT SUN JUL 15 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-160615- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 210 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A WEAK LOW PASSING THROUGH THE AREA TODAY WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE VERY HEAVY RAIN CAUSING PONDING ON ROADS AND FLOODING OF POOR DRAINAGE AREAS. SMALL STREAM AND RIVER FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 9:09 AM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
909 AM EDT SUN JUL 15 2012
NYZ015>018-151400-
CAYUGA NY-ONONDAGA NY-SENECA NY-YATES NY-
909 AM EDT SUN JUL 15 2012
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL
SENECA...NORTHEASTERN YATES...SOUTHERN CAYUGA AND SOUTHWESTERN
ONONDAGA COUNTIES THROUGH 10 AM...
* AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR KENDAIA...AND MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FAYETTE AT 915 AM EDT...
EAST VARICK AND HAYTS CORNERS AT 920 AM EDT...
CANOGA AT 930 AM EDT...
LEVANNA AND UNION SPRINGS AT 935 AM EDT...
LEDYARD AT 950 AM EDT...
MERRIFIELD AND MAPLETON AT 955 AM EDT...
SCIPIO CENTER AND WYCKOFF AT 1000 AM EDT...
THIS STORM WILL PRODUCE HEAVY RAIN AT A RATE IN EXCESS OF AN INCH IN
AN HOUR...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.
LAT...LON 4288 7697 4289 7696 4293 7633 4266 7633
4271 7699 4287 7699
MDPSpecial weather statement, Jul 15, 12:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1257 PM EDT SUN JUL 15 2012
NYZ062-151745-
SULLIVAN NY-
1257 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN SULLIVAN
COUNTY...
* AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR PARKSVILLE...AND MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ANDERSON AND LIBERTY AT 100 PM EDT...
FERNDALE AT 105 PM EDT...
ADEN AND BRADLEY AT 110 PM EDT...
NEVERSINK AND LOCH SHELDRAKE AT 120 PM EDT...
HASBROUCK AT 130 PM EDT...
GRAHAMSVILLE AND WOODBOURNE AT 135 PM EDT...
WOODRIDGE AT 145 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OF UP TO 1
TO 2 INCHES IN LESS THAN AN HOUR...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM...AND SMALL HAIL IS POSSIBLE.
LAT...LON 4188 7445 4185 7446 4175 7456 4168 7446
4181 7503 4197 7487 4194 7458
MDPSpecial weather statement, Jul 15, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT SUN JUL 15 2012
NYZ022>025-044-045-055-056-151930-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER NY-STEUBEN
NY-TIOGA NY-TOMPKINS NY-
221 PM EDT SUN JUL 15 2012
...LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BROOME...CHEMUNG...SCHUYLER...SOUTHERN CORTLAND...SOUTHERN
STEUBEN...SOUTHWESTERN CHENANGO...TIOGA AND TOMPKINS COUNTIES...
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ITHACA
TO WATKINS GLEN TO CORNING...AND MOVING EAST AT 20 MPH.
* THE LINE OF STORMS WITH HEAVY RAIN WILL CONTINUE EAST ACROSS THE
SOUTHERN TIER THROUGH 330 PM...AS WELL AS PORTIONS OF
TOMPKINS...CORTLAND...AND CHENANGO COUNTIES.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE A VERY QUICK INCH OR MORE
OF RAIN...WHICH COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS...AND ROADSIDE DITCHES.
LAT...LON 4204 7774 4234 7722 4256 7657 4245 7561
4202 7546 4202 7636
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:09 AM EDT | Special Weather Statement | BGM | Seneca | 51 min |
| Jul 15, 12:57 PM EDT | Special Weather Statement | BGM | Sullivan | 48 min |
| Jul 15, 1:37 PM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 3 hr |
| Jul 15, 3:44 PM EDT | Special Weather Statement | BGM | Broome | 61 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | BGM | Broome | 44 min |
| Jul 15, 4:28 PM EDT | Special Weather Statement | BGM | Delaware | 47 min |
| Jul 15, 4:55 PM EDT | Special Weather Statement | BGM | Wyoming | 50 min |
| Jul 15, 5:55 PM EDT | Special Weather Statement | BGM | Luzerne | 35 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.